Alert archive / New York / Wind Advisories in 2014
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Dec 24, 2014, 4:11 AM EST for 13 counties in New York. It took effect at Dec 25, 2014, 1:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2014, 4:11 AM EST (09:11 UTC)
- In effect from
- Dec 25, 2014, 1:00 AM EST
- Expired
- Dec 25, 2014, 1:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WWUS71 KBGM 240911 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 411 AM EST WED DEC 24 2014 NYZ009-015>018-022-023-025-036-037-044>046-057-250915- /O.NEW.KBGM.WI.Y.0003.141225T1000Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...WALTON...DELHI 411 AM EST WED DEC 24 2014 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST THURSDAY. * LOCATIONS...EASTERN FINGER LAKES, UPPER SUSQUEHANNA REGION, MOHAWK VALLEY AND PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...GUSTY WINDS. * WINDS...WEST-SOUTHWEST 15 TO 25 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...AFTER MIDNIGHT TONIGHT THROUGH THURSDAY AFTERNOON. * TEMPERATURES...LOW TO MIDDLE 40S. * IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PVF
5 follow-up statements
890 WWUS71 KBGM 241520 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1020 AM EST WED DEC 24 2014 NYZ009-015>018-022-023-025-036-037-044>046-057-242330- /O.CON.KBGM.WI.Y.0003.141225T1000Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- 1020 AM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST CHRISTMAS DAY... * LOCATIONS...EASTERN FINGER LAKES...UPPER SUSQUEHANNA REGION... MOHAWK VALLEY AND PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...GUSTY WINDS. * WINDS...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 50 MPH. * TIMING...AFTER LATE TONIGHT THROUGH CHRISTMAS AFTERNOON. * TEMPERATURES...LOW TO MIDDLE 40S. * IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
381 WWUS71 KBGM 241842 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 142 PM EST WED DEC 24 2014 NYZ009-015>018-022-023-025-036-037-044>046-057-251845- /O.CON.KBGM.WI.Y.0003.141225T1000Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...WALTON...DELHI 142 PM EST WED DEC 24 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST CHRISTMAS DAY... * LOCATIONS...EASTERN FINGER LAKES...UPPER SUSQUEHANNA REGION... MOHAWK VALLEY AND PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...LATE TONIGHT THROUGH CHRISTMAS AFTERNOON. * TEMPERATURES...IN THE LOWER 40S. * IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
991 WWUS71 KBGM 250018 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 718 PM EST WED DEC 24 2014 NYZ009-015>018-022-023-025-036-037-044>046-057-260000- /O.EXT.KBGM.WI.Y.0003.141225T0600Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...WALTON...DELHI 718 PM EST WED DEC 24 2014 ...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 7 PM EST THURSDAY... * LOCATIONS...EASTERN FINGER LAKES...UPPER SUSQUEHANNA REGION... MOHAWK VALLEY AND PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...OVERNIGHT AFTER MIDNIGHT...THROUGH CHRISTMAS AFTERNOON. * IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
668 WWUS71 KBGM 250851 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 351 AM EST THU DEC 25 2014 NYZ009-015>018-022-023-025-036-037-044>046-057-260000- /O.CON.KBGM.WI.Y.0003.000000T0000Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...WALTON...DELHI 351 AM EST THU DEC 25 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...EASTERN FINGER LAKES...UPPER SUSQUEHANNA REGION... MOHAWK VALLEY AND PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...GUSTY WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS OF 35 TO 50 MPH. * IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE DIFFICULT TRAVEL. OUTDOOR HOLIDAY DECORATIONS MAY BE DAMAGED IF THEY ARE NOT SECURELY TIED DOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
912 WWUS71 KBGM 251800 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 100 PM EST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED.. NYZ009-015>018-022-023-025-036-037-044>046-057-251900- /O.CAN.KBGM.WI.Y.0003.000000T0000Z-141226T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ITHACA... ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...WALTON...DELHI 100 PM EST THU DEC 25 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS WILL GUST TO 20 TO 30 MPH THROUGH THE REST OF THIS AFTERNOON. THIS IS NOT STRONG ENOUGH TO MEET ADVISORY CRITERIA... SO THE WIND ADVISORY IS CANCELLED. $$ MSE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 24, 4:03 AM EST, 8 minutes earlier.
Area forecast discussion, Dec 24, 4:03 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
403 AM EST WED DEC 24 2014
.SYNOPSIS...
A STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL BRING RAIN TO
OUR REGION THROUGH TONIGHT. A COLD FRONT EARLY CHRISTMAS
MORNING WILL BRING RAIN SHOWERS AND EVEN A FEW THUNDERSTORMS WITH
GUSTY WINDS. IT WILL BE WINDY AND CHILLY FOR THE REMAINDER OF
CHRISTMAS DAY WITH A CHANCE OF RAIN AND SNOW SHOWERS. A RIDGE OF
HIGH PRESSURE WILL BRING FAIR WEATHER TO OUR REGION ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
2 AM UPDATE...
UPR LVL SYSTEM IN VICINITY OF IA/MO AS OF 06Z WITH LARGE SWATH OF
RAIN MVG NORTH AHD OF SYSTEM IN MOIST SW FLOW. AT THE SFC, RIDGE
AXIS EXTNDG ACRS NERN U.S. FM HIPRES CNTRD OVER NRN ATLANTIC IS
HELPING TO KEEP PCPN AT BAY AT LEAST FOR THE NEXT FEW HRS.
ELONGATED AXIS OF LOPRES EXTENDS FM OH VLY SWRD INTO LA BAYOU WITH
CONVECTION ONGOING ACRS GA AND FL PANHANDLE.
SFC LOW WL HEAD NORTH THRU THE DAY AS H5 SYSTEM EJECTS TO THE
NORTHEAST. EXPECT POPS TO PICK UP ACRS THE SOUTH BY 09Z THIS MRNG,
MAINLY IN THE FORM OF LGT RAIN AND DRIZZLE. AT HIGHER TERRAIN ACRS
SRN AND ERN ZONES EXPECT AREAS OF FOG THRU 12Z BFR STEADIER RAIN
BEGINS TO SCOUR FOG OUT. RAIN WL BE MODERATE AT TIMES TDA BUT
OVERALL QPF AMNTS BTWN 12Z AND 00Z TDA WL AVERAGE FM 0.25-0.50
INCHES WITH LOCALLY HIGHER AMNTS IN THE SOUTHEAST. EXPECT TO SEE
LESS CVRG ACRS FINGER LKS BY LATE AFTN AS MODELS SUGGESTING POTENTIAL
FOR DRY SLOT TO MV IN.
LLJ AT H8 LOOKS TO KICK IN DRG THE AFTN HRS FM 40-50KTS. FORTUNATELY
THERE WL BE A TREMENDOUS INVERSION RIGHT ARND 925MB TO PREVENT GUSTS
FM MIXING DOWN THIS AFTN. TEMPS WL RISE THRU THE DAY TDA WITH HIGHS
EASILY CLIMBING INTO THE 50S WEST OF THE 81 CORRIDOR AND M/U 40S
ACRS THE EAST. LOOKS AS THO THE RECORD AT BGM WL BE IN JEOPARDY WITH
THE RECORD HIGH FOR THE AIRPORT AT 51F TDA. SYR AND AVP APPEAR TO BE
OUT OF REACH WITH 58/62, RESPECTIVELY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
4 AM UPDATE...
BY 00Z TONIGHT SFC LOPRES WL HV DROPPED BLO 990MB NR LK ST. CLAIR.
EXPECT FRONT TO BE OCCLUDING AT THIS TIME WITH POTENTIAL FOR
CONVECTION BACK TO THE WEST ACRS OHIO DRG THE EVNG HRS. QUESTION
BCMS WHAT WL HAPPEN TO CONVECTION AS IT HEADS TWD CWA OVRNGT. ONE
THING FOR CERTAIN IS THAT PLENTY OF SHEAR WL BE AVAILABLE AS DYNAMIC
FRONT HEADS ACRS REGION. H8 WINDS INCREASE TO +50KTS IMMEDIATELY
ALONG FRONT WITH H5 WIND SPEEDS TOPPING 100KTS. ELEVATED CONVECTION
WITH CAPES ON THE ORDER OF 100-200 J/KG ALONG THE FRONT AND
MID-LEVEL LAPSE RATES > 6.5 C/KM WL LKLY ONLY HV A VRY BRIEF
OPPORTUNITY TO TAKE ADVANTAGE OF THESE DYNAMICS IN PLAY.
HV CONTINUED WITH JUST SLGT CHCS FOR THUNDER OVRNGT, MAINLY ALONG
AND EAST OF I-81 CORRIDOR AFT MIDNIGHT. WHILE WINDS WL BE ABLE TO
MIX DOWN JUST ALONG THE FRONT AND PRODUCE DAMAGING WIND GUSTS
HARD-PRESSED TO BELIEVE THAT WE WL HEAR MUCH IN THE WAY OF THUNDER.
THIS LOOKS TO BE ANOTHER CASE OF DAMAGING WINDS WITH NO THUNDER.
QUESTION THEN BCMS HOW TO COVER THIS SITUATION? HV OPTED TO ISSUE A
WIND ADVISORY FM 10Z THUR-00Z FRI FOR MOST NY CNTYS AND ANY HIGHER
GUSTS MAY BE HANDLED WITH A SHORT-FUSED HWW OR SVR.
AFT FROPA BY DAYBREAK THUR MRNG EXPECT GUSTY WINDS WL CONTINUE TO
MIX DOWN INTO THE AFTN HRS. LK EFFECT POTENTIAL LOOKS WEAK AT BEST
AS INVERSION QUICKLY CRASHES THUR NGT. HIPRES BUILDS IN FOR FRIDAY
WITH DRY WX EXPECTED THRU END OF THE SHORT TERM.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
130 AM UPDATE...
LITTLE CHANGE. WPC GUIDANCE FOLLOWED THE SAME TUNE. TRICKY PART
WILL BE LOW LEVEL TEMPERATURES AND WHAT PRECIP TYPES EACH SYSTEM
WILL HAVE. TEMPERATURES WAVER AROUND FREEZING DEPENDING ON THE
STORM TRACKS. COOLING TUESDAY AND WEDNESDAY SO PROBABLY BY THEN
ALL SNOW AND BELOW NORMAL TEMPERATURES.
PREVIOUS DISCUSSION...
THE OVERALL 500 MB PATTERN DOES NOT CHANGE MUCH THROUGH THIS
PERIOD WITH A BROAD TROF RESIDENT OVER CENTRAL NORTH AMERICA WITH
RELATIVELY MILD SWLY FLOW ACROSS THE CNY/NEPA REGION. THIS WILL
KEEP US IN A RATHER ACTIVE PATTERN WITH TRANSIENT WEATHER SYSTEMS
MOVING THROUGH THE REGION.
MEDIUM RANGE MODEL CONSENSUS IS RATHER POOR...BUT IT DOES APPEAR
THE BEST CHANCE FOR PRECIPITATION WILL BE SAT NIGHT-SUN ASSOCIATED
WITH A COLD FRONT...AND THEN A MORE MARGINAL EVENT SLATED FOR
MONDAY AS LOW PRESSURE LIFTS THROUGH THE TN/OH VALLEY PER THE
ECMWF. THIS IS UNLESS THE GFS/GGEM CONTINUE TO TREND A FLATTER
WAVE OUT TO SEA TO OUR SOUTH MISSING US COMPLETELY. WPC GRIDS SEEM
TO BE HEAVY HANDED ON THE ECMWF SOLUTIONS...BUT GIVEN UNCERTAINTY
INTRODUCED BY GFS/GGEM...WE HAVE SOFTENED THEM TO CHANCE POPS IN
THIS AREA FROM SUN-MON NGT. BEYOND THEN...WEAK WAVES AND PASSING
FLURRIES POSSIBLE THROUGH MID-WEEK.
OVERALL...TEMPERATURES WITHIN THE BROAD SWLY FLOW WILL BE NEAR TO
ABOVE LATE DECEMBER NORMALS.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
1230 AM UPDATE...
MILD MOIST CONDITIONS WILL REMAIN ACROSS THE AREA TONIGHT WITH
MVFR AND IFR CIGS AND MOSTLY MVFR TO VFR VSBYS. AS RAIN MOVES IN
FROM THE SW 8 TO 12Z CIGS SHOULD LOWER TO IFR MOST LOCATIONS AND
VSBYS WILL FALL TO MVFR. CONDITIONS WILL BE FAIRLY PERSISTENT INTO
THIS EVENING. SOME IMPROVEMENT POSSIBLE ELM TOWARD 04Z AND THE
FROPA.
OTHER PROBLEM A STRONG LOW LEVEL JET MOVING IN MIDDAY AND
REMAINING INTO TONIGHT. KEPT THE LLWS GROUP ALL SITES WITH A JET
OUT OF THE SOUTH AT 40 TO 45 KTS.
SFC WINDS E TO SE AT 10 KTS OR LESS. ELM SHIFTING TO S THIS EVE
AND REST CLOSER TO 6Z.
OUTLOOK...
WED NGT...IFR. PERIODS OF RAIN.
THU...BECOMING VFR/MVFR. WINDY WITH RAIN SHOWERS.
FRI/SAT...VFR.
SAT NGT TO SUN...MVFR/IFR. CHC RAIN OR SNOW.
&&
.HYDROLOGY...
WITH THE RAINFALL THE NEXT 3 DAYS RIVERS WILL RISE. IT SHOULD BE
SPREAD OUT ENOUGH THAT RIVER AND FLASH FLOODING IS NOT EXPECTED.
RAINFALL AMOUNTS OF HALF INCH IN THE FAR W AND NW TO 1 TO 1.5
INCHES IN THE FAR SE. RAINFALL MAXES ALONG THE COAST OUTSIDE THE
CWA. HALF AN INCH TO AN INCH ACROSS THE HEADWATERS OF THE NORTH
BRANCH SUSQUEHANNA AND DELAWARE. THIS IS THE AREA TO WATCH WITH
SNOW STILL ON THE GROUND AND EXPECTED TO MELT WITH STRONG WINDS
AND HIGH DEWPOINTS. THIS WOULD ADD AN ANOTHER INCH OF RUNOFF FROM
SNOWMELT. MARFC HAS SEVERAL POINTS GETTING TO CAUTION STAGE BUT
NOT FLOOD. SEEMS REASONABLE. FLASH FLOOD NOT EXPECTED WITH LOW
RAINFALL RATES. HIGHEST RATES UNDER HALF AN INCH AN HOUR THIS AFTN
AND EVE AHEAD OF THE FRONT. ALMOST ALL THE RAIN WILL RUN OFF.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WIND ADVISORY FROM 5 AM TO 7 PM EST THURSDAY FOR NYZ009-
015>018-022-023-025-036-037-044>046-057.
&&
SYNOPSIS...PVF
NEAR TERM...PVF
SHORT TERM...PVF
LONG TERM...JAB/TAC
AVIATION...TAC
HYDROLOGY...TACHazardous weather outlook, Dec 23, 2:54 PM EST, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EST TUE DEC 23 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-242000- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 254 PM EST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE WEDNESDAY NIGHT AND EARLY CHRISTMAS MORNING. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS AND EVEN SOME THUNDERSTORMS THAT COULD HAVE STRONG GUSTY WINDS. AFTER THE FRONT PASSES BY ON CHRISTMAS DAY...IT WILL BE WINDY WITH WIND GUSTS POTENTIALLY REACHING BETWEEN 40 AND 50 MPH. WIND ADVISORIES MAY BE NEEDED FOR CHRISTMAS DAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJN
Nearby
Wind Advisories in New York, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.